Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 384, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 14, 2005, 7:19 PM CDT for Oktibbeha County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 7:19 PM CDT (00:19 UTC)
- Expired
- May 14, 2005, 8:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 150019
SVRJAN
MSC105-150115-
/O.NEW.KJAN.SV.W.0384.050515T0019Z-050515T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
719 PM CDT SAT MAY 14 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI
THIS INCLUDES THE CITY OF STARKVILLE
* UNTIL 815 PM CDT
* AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF STARKVILLE...AND MOVING SOUTHEAST AT 12 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STARKVILLE BY 755 PM CDT
LAT...LON 3356 8904 3333 8904 3329 8890 3329 8867
3351 8866
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:50 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 14, 2:50 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT SAT MAY 14 2005 .SHORT TERM... CONVECTIVE DEVELOPMENT HAS BEEN RELATIVELY LIMITED ACROSS FORECAST AREA THIS AFTERNOON. FAIR AMOUNT OF SCATTERED SHRA/TSRA DEVELOPED ALONG CONVERGENCE AXIS IN SOUTH CENTRAL/SE MS DURING LATE MORNING/EARLY AFTERNOON...BUT MUCH OF THIS HAS DIMINISHED. OTHER AREA OF FOCUS HAS BEEN ALONG CONVECTIVE BOUNDARY EXTENDING FROM NRN AL ALONG HIGHWAY 82 CORRIDOR BACK INTO SOUTHERN AR. BEST ACTIVITY HAS BEEN NE OF FORECAST AREA...ALTHOUGH GOLDEN TRIANGLE REGION HAS HAD SOME STRONGER STORMS LAST HOUR OR SO. NEW ACTIVITY IS NOW FIRING TO OUR W ACROSS SOUTHERN AR WHERE UPPER TROUGH AND OLD MCV IS INTERACTING WITH BOUNDARY. EXPECT THIS ACTIVITY TO GRADUALLY INCREASE INTO THE LATE AFTERNOON HOURS...AND A FEW STRONG/SEVERE STORMS COULD OCCUR IN NORTHERN/WESTERN ZONES THROUGH EARLY EVENING WHERE INSTABILITY AND SHEAR IS GREATEST...ALTHOUGH BOTH PARAMETERS ARE QUITE MARGINAL FOR ANY ORGANIZED SEVERE ACTIVITY. CONVECTION WILL CONTINUE TO SHIFT E/SE ALONG AND AHEAD OF BOUNDARY AND EVENTUALLY COLD FRONT WHICH WILL MOVE SE ACROSS FORECAST AREA TONIGHT. FRONT AND INFLUX OF DRIER AIR BEHIND IT SEEMS TO BE PROGRESSING A BIT QUICKER THAN MODELS SHOW...SO TRENDED TOWARD FASTER GFS AND EVEN A HAIR FASTER THAN THAT FOR TIMING OF PRECIP. WENT WITH LIKELY POPS MOST AREAS AFTER 00Z EXCEPT FAR NW WHERE PRECIP THREAT SHOULD START TAPERING OFF BY MID EVENING. WILL STILL HAVE A LINGERING RISK OF SHRA/TSRA IN THE SE EARLY SUNDAY... OTHERWISE HAVE WENT WITH POPS BELOW THRESHOLD TO MENTION IN TEXT PRODUCTS. MODEL GUIDANCE TEMPERATURES ARE IN VERY GOOD AGREEMENT THROUGH SUNDAY AND CAN SEE NO REASON TO DEVIATE...WENT NEAR MAV IN GRIDS. /08/ SUNDAY NIGHT...THE BEGINNING OF ANOTHER DRY SPELL WILL COMMENCE SUNDAY NIGHT AS THE COLD FRONT PUSHES TO THE GULF COAST AND DRIER AIR FILTERS INTO THE CWA. A FEW MID TO HIGH CLOUDS ARE EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF THE CWA OVERNIGHT AHEAD OF AN APPROACHING SHORT WAVE THAT WILL MOVE ACROSS THE REGION MONDAY. THIS SHORTWAVE WILL ROTATE AROUND THE BASE OF THE CLOSED UPPER LOW OVER ALBERTA/QUEBEC THAT WILL LIFT OUT TO THE NE TUESDAY AS UPPER RIDGING MOVES OVER OUR REGION. AT THE SFC HIGH PRESSURE CENTERED OVER THE PLAINS WILL MOVE EAST ACROSS THE TENNESSEE AND OHIO VALLEYS AND TO THE EAST COAST BY TUESDAY NIGHT. AS A RESULT A COOL AND DRY NORTH TO NORTHEAST FLOW WILL HELP KEEP BELOW NORMAL TEMPERATURES ACROSS THE REGION ALTHOUGH TEMPERATURES WILL WARM THROUGH THE PERIOD. /22/ .LONG TERM...WEDNESDAY THROUGH SATURDAY...SIGNIFICANT DIFFERENCES CONTINUE TODAY WITH THE POSITION AND STRENGTH OF A COLD FRONT THAT WILL DROP DOWN INTO THE REGION THURSDAY AND THE RAIN POTENTIAL INTO THE WEEKEND. HAVE LEANED TOWARD GFS ENSEMBLES WHICH REAMPLIFY AN UPPER TROUGH OVER THE NE CONUS WITH RIDGING IN THE WEST. THIS SHOULD PROVIDE NW FLOW ALOFT OVER OUR REGION AND GRADUALLY MOVE THE FRONTAL BOUNDARY INTO OUR CWA THURSDAY AND SOUTH OF OUR AREA FRIDAY. THE ECMWF DEVELOPS AN ANOMALOUS CLOSED LOW WITH A SFC LOW OVER EAST TX FRIDAY AND TRACKS THE LOWS ACROSS MISSISSIPPI FRIDAY NIGHT. THUS A WET SCENARIO. THE 12Z RUN OF THE OPERATIONAL GFS CLOSES AN UPPER LOW OVER THE OHIO VALLEY FRIDAY AND DROPS IT SOUTH ACROSS VIRGINIA AND OFF THE CAROLINA COAST SATURDAY. BEING ON THE BACK SIDE OF THIS SYSTEM WOULD RESULT IN DRY WEATHER FOR OUR CWA. SO...WL CARRY POPS THURSDAY AS THE FRONT MOVES INTO THE NORTHERN PORTIONS OF THE CWA AND GO DRY FOR NOW FRIDAY AND SATURDAY UNTIL LATER MODEL RUNS CONVERGE AND SHED LIGHT ON THE TRUTH. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 79 52 80 / 60 10 10 10 MERIDIAN 61 78 50 78 / 70 20 10 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 08/22
Hazardous weather outlook, May 14, 2:31 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT SAT MAY 14 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151931- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 231 PM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. THE BEST CHANCE FOR ANY ISOLATED SEVERE STORMS WILL BE ACROSS NORTHERN MISSISSIPPI...SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA. THE ATMOSPHERE ACROSS THE REGION HAS BECOME QUITE UNSTABLE. AS A COLD FRONT AND UPPER LEVEL AREA OF LOW PRESSURE MOVE ACROSS THE REGION TONIGHT...SCATTERED THUNDERSTORMS WILL DEVELOP. ENOUGH INSTABILITY IS IN PLACE THAT A FEW STORMS COULD BE STRONG OR SEVERE...PRODUCING HAIL UP TO QUARTER SIZE...GUSTY WINDS UP TO 60 MPH AND DOWNPOURS OF HEAVY RAIN. THE BEST CHANCE FOR ANY ISOLATED SEVERE STORM ACTIVITY WILL BE INTO THE EVENING HOURS ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHERN MISSISSIPPI. THIS IS WHERE THE ATMOSPHERE WILL BE MOST UNSTABLE AND WINDS ALOFT IN THE ATMOSPHERE WILL BE MARGINALLY STRONG ENOUGH TO SUPPORT SOME STORM ORGANIZATION. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 14, 6:12 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 9 SW HAZLEHURST 31.77N 90.50W
05/14/2005 0.50 INCH COPIAH MS EMERGENCY MNGR
&&
BYRDLocal storm report, May 14, 6:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 S ITTA BENA 33.47N 90.32W
05/14/2005 0.88 INCH LEFLORE MS EMERGENCY MNGR
&&
BYRDLocal storm report, May 14, 6:31 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 2 S ITTA BENA 33.47N 90.32W
05/14/2005 1.00 INCH LEFLORE MS EMERGENCY MNGR
&&
BYRDLocal storm report, May 14, 6:39 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG ITTA BENA 33.50N 90.32W
05/14/2005 LEFLORE MS EMERGENCY MNGR
POWER LINES DOWN AND A TREE ON TOP OF A CAR IN THE CITY.
&&
BYRDSpecial weather statement, May 14, 6:55 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 655 PM CDT SAT MAY 14 2005 MSZ036-042-150100- HOLMES-YAZOO- 655 PM CDT SAT MAY 14 2005 ...STRONG THUNDERSTORMS DEVELOPING IN NORTHERN YAZOO COUNTY HEADING TOWARD HOLMES COUNTY... AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS INCREASING FROM BENTON TO EDEN IN YAZOO COUNTY. MOVING NORTHEAST AT 20 MPH. THE STORMS SHOULD MOVE INTO THE LEXINGTON AREA AROUND 730 PM CDT. A THUNDERSTORM OUTFLOW BOUNDARY MOVING EAST FROM HUMPHREYS COUNTY WILL PROVIDE ADDITIONAL LIFT TO THESE STORMS AND LIKELY INTENSIFY THEM OVER THE NEXT HOUR...POSSIBLY TO SEVERE LIMITS. FREQUENT CLOUD TO GROUND LIGHTNING...PEA TO MARBLE SIZED HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. A STRAY TREE OR TWO MAY BE BLOWN DOWN FROM THESE WINDS...ALONG WITH A QUICK INCH OF RAIN. GO INDOORS AND AWAY FROM WINDOWS OR APPLIANCES DURING THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO AND TELEVISION STATIONS FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. CRAVEN
Local storm report, May 14, 7:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST GREENWOOD 33.52N 90.19W
05/14/2005 49 MPH LEFLORE MS ASOS
&&
BYRDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:18 PM CDT | Flash Flood Warning | JAN | Choctaw, Winston | 117 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.